It is currently Tue Nov 21, 2017 12:03 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Tue Jun 10, 2014 10:33 am 
Offline
Average Poster
Average Poster

Joined: Sat Jun 07, 2014 8:13 am
Posts: 27
I just made the switch from methadone (34mg daily) to suboxone. But my entire two years on methadone was horrible on my intestines. Every time I made a bowel movement, the... erm.. poop wasn't long. They were a whole bunch of little, hard, rabbit turds. It never came out in a full turd, always broken up into tiny rocks. Has anyone else had this problem and know WHY? When i was on suboxone before, I was constipated but never experienced the rabbit turds until methadone. Any insight?


Top
 Profile  
 
PostPosted: Tue Jun 10, 2014 11:41 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4026
Location: Sitting at my computer
pbeters said, "They were a whole bunch of little, hard, rabbit turds." Have you maybe been eating too many carrots? :wink:

Opiates relax the smooth muscle of the intestine, thus the constipation, thus the rabbit turds. I would guess having this problem on Methadone and not Suboxone just means Methadone is stronger, thus more smooth muscle being relaxed or relaxed to a greater degree.

Many people on opiates find they have to really up their fiber intake. More fiber should help de-rabbit-turd your bowel movements.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
PostPosted: Thu Jun 12, 2014 9:18 am 
Offline
Average Poster
Average Poster

Joined: Sat Jun 07, 2014 8:13 am
Posts: 27
Romeo wrote:
Many people on opiates find they have to really up their fiber intake. More fiber should help de-rabbit-turd your bowel movements.


Thanks Romeo :lol: I know you really want to know this, but since it's my 6th day on suboxone my turds are not rabbit sized anymore :D


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Jun 12, 2014 11:24 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4026
Location: Sitting at my computer
Phew, I've been waiting with bated breath for 2 days to hear that you're crapping better. Thanks!! :lol:

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
PostPosted: Thu Jun 12, 2014 11:28 am 
Offline
Average Poster
Average Poster

Joined: Sat Jun 07, 2014 8:13 am
Posts: 27
Romeo wrote:
Phew, I've been waiting with bated breath for 2 days to hear that you're crapping better. Thanks!! :lol:


Hahahah :lol:


Top
 Profile  
 
PostPosted: Sat Jun 14, 2014 1:46 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jun 14, 2014 10:03 am
Posts: 23
Location: Atlanta GA
You need to increase your fiber or take a colace (Stool Softner)
Everyday----

Prune Juice or Metamucil whatever...

I only poop like 2 times a week since starting subs and I takle Mirlax everyday---


Top
 Profile  
 
PostPosted: Sat Jun 14, 2014 5:58 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sun Jan 26, 2014 10:54 am
Posts: 215
Location: NY
Metamucil will help Alot. If you live next to a wallmart, you can get a jumbo container of metamucil for like $15. I used to take a teaspoon in the am and pm. Gl :lol:


monikah wrote:
You need to increase your fiber or take a colace (Stool Softner)
Everyday----

Prune Juice or Metamucil whatever...

I only poop like 2 times a week since starting subs and I takle Mirlax everyday---

_________________
Fear is Temporary, Regret is Forever


Top
 Profile  
 
PostPosted: Sat Jun 21, 2014 6:03 am 
Offline
New Poster
New Poster

Joined: Sat Jun 21, 2014 5:35 am
Posts: 2
Water water and more water!!! Lol I have heard of this from tons of patients on methadone and when I ask how much water they drink they look at me like I'm a crazy person :) not only should you be drinking 8 glasses of water, you should increase that if you notice your getting cramps or constipated and when I say water I don't mean water with flavoring or energy drinks or anything else.... Just plain ole water. Of course fiber increase wouldn't hurt either and remember methadone has been around since ww2 and the side effects are less then most any other medication and they have tons of info on how to ease the sweating for instance you can take an antihistamine and that will curb that and of course don't forget to eat extra bananas cause sometimes people have restless leg syndrome and that can lead to leg cramps or " Charlie horses" and the bananas will help that. However now that your on suboxone now you may or may not have mood swings and all that comes with that lol but truthfully none of these side effects are worse then what you could be facing if you weren't getting help and for that I must say I'm super proud of ya, not that u needed my approval but sometimes it's just nice to hear that someone thinks what your doing is actually a good thing and it is!!! Keep your head held high and know that we are all on your side so keep up the good fight friend!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group